Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 1, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 5, 2014, 2:16 PM PST for Union County, Oregon. It took effect at Jan 6, 2014, 4:00 AM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 2:16 PM PST (22:16 UTC)
- In effect from
- Jan 6, 2014, 4:00 AM PST
- Expired
- Jan 6, 2014, 11:30 PM PST
- In force
- 20 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS76 KPDT 052216 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 216 PM PST SUN JAN 5 2014 ...STRONG WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY MONDAY AND TUESDAY... .STRONG SOUTHEAST PRESSURE GRADIENTS WILL SET UP ALONG THE GRANDE RONDE VALLEY MONDAY AND TUESDAY ALLOWING FOR WINDS TO GUST UP TO 50 MPH AT TIMES. ORZ049-060715- /O.NEW.KPDT.WI.Y.0001.140106T1200Z-140107T2100Z/ GRANDE RONDE VALLEY- 216 PM PST SUN JAN 5 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM MONDAY TO 1 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 1 PM PST TUESDAY. * TIMING: WINDS WILL BEGIN TO PICK UP IN THE MORNING ON MONDAY AND WILL PEAK MONDAY AFTERNOON ND EVENING. EXPECT WINDS TO DIMINISH A BIT OVERNIGHT BUT REMAIN STEADILY WINDY THROUGH MID DAY TUESDAY. * WINDS: SUSTAINED 30 TO 40 MPH WINDS GUSTING TO 50 MPH. * IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING THROUGH LADD AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
5 follow-up statements
398 WWUS76 KPDT 060616 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1016 PM PST SUN JAN 5 2014 ...STRONG SOUTH WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY MONDAY AND TUESDAY... .STRONG PRESSURE GRADIENTS WILL SET UP ALONG THE GRANDE RONDE VALLEY MONDAY AND TUESDAY ALLOWING FOR WINDS TO GUST UP TO 50 MPH AT TIMES. ORZ049-061500- /O.CON.KPDT.WI.Y.0001.140106T1200Z-140107T2100Z/ GRANDE RONDE VALLEY- 1016 PM PST SUN JAN 5 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 1 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 1 PM PST TUESDAY. * TIMING: SOUTH WINDS WILL BEGIN TO INCREASE MONDAY MORNING AND WILL PEAK IN THE AFTERNOON AND EVENING. IT WILL REMAIN WINDY THROUGH TUESDAY. * WINDS: SUSTAINED 30 TO 40 MPH WINDS GUSTING TO 50 MPH. * IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING THROUGH LADD AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
791 WWUS76 KPDT 061327 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 527 AM PST MON JAN 6 2014 ...STRONG SOUTH WINDS TO DEVELOP ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY AND CONTINUE THROUGH MOST OF TUESDAY... .STRONG PRESSURE AND TEMPERATURE GRADIENTS WILL SET UP ALONG THE GRANDE RONDE VALLEY TODAY AND TUESDAY ALLOWING FOR WINDS TO GUST UP TO 50 MPH AT TIMES. ORZ049-062300- /O.CON.KPDT.WI.Y.0001.000000T0000Z-140107T2100Z/ GRANDE RONDE VALLEY- 527 AM PST MON JAN 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY. * TIMING: SOUTH WINDS WILL BEGIN TO INCREASE THIS MORNING AND WILL PEAK IN THE AFTERNOON AND EVENING. IT WILL REMAIN WINDY THROUGH MUCH OF TUESDAY. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING THROUGH LADD AND PYLES CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
269 WWUS76 KPDT 062115 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 115 PM PST MON JAN 6 2014 ...STRONG SOUTH WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY WILL CONTINUE THROUGH MOST OF TUESDAY... .STRONG PRESSURE AND TEMPERATURE GRADIENTS WILL SET UP ALONG THE GRANDE RONDE VALLEY ALLOWING FOR WINDS TO GUST UP TO 50 MPH AT TIMES. ORZ049-070530- /O.CON.KPDT.WI.Y.0001.000000T0000Z-140107T2100Z/ GRANDE RONDE VALLEY- 115 PM PST MON JAN 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY. * TIMING: SOUTH WINDS HAVE INCREASED OVER THE SOUTHERN GRANDE RONDE VALLEY AND WILL PEAK IN THE EVENING. IT WILL REMAIN WINDY THROUGH MUCH OF TUESDAY. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING THROUGH LADD AND PYLES CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
058 WWUS76 KPDT 070541 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 941 PM PST MON JAN 6 2014 ...WINDY SOUTH WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY WILL CONTINUE THROUGH MOST OF TUESDAY... .STRONG PRESSURE AND TEMPERATURE GRADIENTS WILL SET UP ALONG THE GRANDE RONDE VALLEY ALLOWING FOR WINDS TO GUSTS OF 40 TO 50 MPH AT TIMES. ORZ049-071230- /O.CON.KPDT.WI.Y.0001.000000T0000Z-140107T2100Z/ GRANDE RONDE VALLEY- 941 PM PST MON JAN 6 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST TUESDAY. * TIMING: SOUTH WINDS WILL CONTINUE OVER THE SOUTHERN GRANDE RONDE VALLEY. THE PEAK WINDS HAVE OCCURRED BUT IT IS EXPECTED TO REMAIN WINDY THROUGH MUCH OF TUESDAY. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THIS WILL CAUSE DIFFICULT TRAVEL...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
446 WWUS76 KPDT 070730 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1130 PM PST MON JAN 6 2014 ORZ049-070830- /O.CAN.KPDT.WI.Y.0001.000000T0000Z-140107T2100Z/ GRANDE RONDE VALLEY- 1130 PM PST MON JAN 6 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. PRESSURE GRADIENTS HAVE WEAKENED IN THE SOUTHERN GRANDE RONDE VALLEY AND WIND ADVISORY WINDS ARE NO LONGER EXPECTED FOR THE SOUTHERN GRANDE RONDE VALLEY TONIGHT OR TUESDAY. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...IT WILL REMAIN BREEZY TO WINDY TONIGHT THROUGH TUESDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:16 PM PST, 0 minutes earlier.
Area forecast discussion, Jan 5, 2:16 PM PST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 216 PM PST SUN JAN 5 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. HIGH PRESSURE WILL REMAIN OVER THE AREA FOR THE NEXT 24 TO 36 HOURS BEFORE A SERIES OF WEATHER DISTURBANCES INVADES THE PACIFIC NORTHWEST FOR THE REMAINDER OF THE WEEK. PATCHY MORNING FREEZING FOG ALONG THE COLUMBIA BASIN AND RIVER GORGE CAN BE EXPECTED MONDAY MORNING. TIGHT SOUTHEAST PRESSURE GRADIENTS WILL SET UP ALONG THE SOUTHERN GRAND RONDE VALLEY...AND WINDS WILL BE 25 TO 35 MPH...GUSTING UP TO 50 MPH MONDAY INTO EARLY TUESDAY AFTERNOON. FOR THIS A WIND ADVISORY IS IN EFFECT FROM 4 AM MONDAY THROUGH 1 PM TUESDAY. PLEASE REFER TO PDXNPWPDT FOR FURTHER DETAILS. AS THE NEXT WEATHER SYSTEM MOVES IN MONDAY NIGHT...COLD AIR THAT HAS BEEN TRAPPED UNDER THE HIGH PRESSURE COULD ALLOW FOR THE ONSET OF PRECIPITATION TO BE IN THE FORM OF SNOW...RAIN/SNOW MIX...OR A SLIGHT CHANCE OF SLEET AND FREEZING RAIN. CONFIDENCE IS NOT HIGH ENOUGH TO SPECIFY THE AREAS OF SLEET OR FREEZING RAIN YET...AS MODEL SOUNDINGS HAVE BEEN TOO INCONSISTENT. AS WE MOVE INTO TUESDAY MORNING THE COLDER AIR SHOULD BEGIN TO MIX OUT AND RAIN SHOULD DOMINATE THE MAJORITY OF THE FORECAST AREA...WITH EXCEPTION OF THE NORTHEAST MOUNTAINS. 24 HOUR SNOWFALL AMOUNTS MONDAY NIGHT INTO TUESDAY NIGHT WILL RANGE FROM ZERO TO A HALF AN INCH FOR THE LOWER ELEVATIONS...AND 1 TO 3 INCHES OVER THE MOUNTAINS. WEBER .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...ACTIVE WEATHER CAN BE EXPECTED TO CONTINUE THROUGH NEXT WEEKEND. NORTHWESTERLY FLOW WILL BRING A FRONTAL SYSTEM THROUGH THE PACIFIC NORTHWEST ON TUESDAY NIGHT AND WEDNESDAY...SPREADING MORE RAIN AND SNOW ACROSS THE REGION WHILE LOWERING SNOW LEVELS TO AROUND 3000 FEET. HOWEVER...THIS SYSTEM WILL ALSO INCREASE SOUTHWESTERLY SURFACE WINDS...KEEPING OVERNIGHT LOWER ELEVATION TEMPERATURES NEAR OR ABOVE FREEZING. HIGH PRESSURE WILL THEN TRY TO REBUILD ON THURSDAY NIGHT AND FRIDAY FOR SOMEWHAT DRIER CONDITIONS...BUT PROGRESSIVE WESTERLY FLOW WILL CONTINUE TO BRING MOISTURE INLAND TO AT LEAST FACILITATE MOUNTAIN SHOWERS. HOWEVER...IF THE 12Z ECMWF IS CORRECT WITH A MORE SOUTHERLY STORM TRACK...MUCH MORE SIGNIFICANT RAIN AND SNOW COULD BE IN STORE FOR BOTH FRIDAY AND SATURDAY. YET REGARDLESS OF HOW THE DETAILS RESOLVE THEMSELVES...UNSETTLED WEATHER WILL CONTINUE THROUGH SUNDAY WITH MOUNTAIN SNOW AND PROBABLY SOME VALLEY RAIN AND/OR SNOW EXPECTED EACH DAY. BREEZY TO WINDY CONDITIONS CAN ALSO BE EXPECTED TO CONTINUE. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE MID 30S TO 40S AND LOWS IN THE 20S TO MID 30S. TRIMARCO && .AVIATION...00Z TAFS...VFR CONDITIONS EXPECTED DURING THE TAF PERIOD WITH A FEW PASSING HIGH CLOUDS UNDER HIGH PRESSURE. WINDS WILL REMAIN LESS THAN 10 KTS. HIGH CLOUDS WILL INCREASE ON MONDAY AS THE NEXT WEATHER SYSTEM APPROACHES. 82 && .PRELIMINARY POINT TEMPS/POPS... PDT 19 33 25 42 / 0 0 30 30 ALW 23 33 26 40 / 0 0 20 30 PSC 17 30 22 37 / 0 0 20 20 YKM 17 32 21 38 / 0 0 20 40 HRI 18 31 24 38 / 0 0 20 40 ELN 20 37 26 43 / 0 0 20 20 RDM 18 46 26 51 / 0 0 40 20 LGD 22 33 28 38 / 0 0 20 40 GCD 22 38 27 42 / 0 0 20 30 DLS 23 36 30 43 / 0 0 40 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY FROM 4 AM MONDAY TO 1 PM PST TUESDAY ORZ049. WA...NONE. && THREAT INDEX MONDAY : YELLOW TUESDAY : GREEN WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/82/82
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.